It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Addicted to Ativan after 8 days use?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-09-2005, 12:14 PM   #1
    adp831
    Newbie
    (female)
     
    adp831's Avatar
     
    Join Date: Jul 2005
    Posts: 6
    adp831 HB User
    Unhappy Addicted to Ativan after 8 days use?

    Someone please help me. My Dr. prescribed Ativan 0.5mg twice a day for
    panic attacks. I started the panic attacks after suddenly stopping Ambien.
    I used ambien nightly for 45 days
    My husband decided he wanted a girlfriend and I haven't been right since.
    My problem is I don't have the panic attacks anymore (or my husband) and I have taken the Ativan consistently for 8 days. I took .25 (cut pill in half) in the morning .25 at lunch and .25 at bedtime. That's it. On day 9 I decided I was going to cut back my dose even farther. I took on .5 the whole day. Half in the am other half in the pm. I went into a flood of withdrawals. The top of my head was tingling immensely, my skin was crawling, my lower back was burning, and I was shaky. I have also been taking toprol XL 50 once a day for controlling my blood pressure. I made it through day 9 with a definite struggle.
    I figured since I hadn't been on it very long I should be able to quit fairly easy without too many withdrawals. (I was wrong) Day 10 I only had .25 mg. I was still going through very bad wds. Day 11, which is today, I was going to cut the half pill in half again and that would be it. Day 12 would be nothing. It didn't work out that way. I started to have a panic attack and had to take .25mg. I was so disgusted with myself I cried and cried and cried. I want off of these pills so my bad. First the detox from Ambien, now this. Whoever made this pill needs to go back to drawing board. Why would someone make a pill so effective and so addictive? Did I try to taper to fast?
    I need to get off these pills, I am at .25 mg of Ativan a day. How long should I continue this? Someone please help me. I am so tired of fighting this.

     
    Sponsors Lightbulb
       
    Old 07-09-2005, 12:24 PM   #2
    butterfly64
    Senior Member
    (female)
     
    butterfly64's Avatar
     
    Join Date: Nov 2003
    Location: Alaska
    Posts: 282
    butterfly64 HB User
    Re: Addicted to Ativan after 8 days use?

    I am so sorry for what you must be going through.... I really have no knowledge about the meds you referred to, but the symtoms sound like wd to me!!! Someone will have the answers that you are looking for.. As far as getting off of the meds, you already know what you will face, having felt what sounds like wds anyway...it may be the hardest thing you have ever done....just decide to do it, and then do!!! You will be alot better for it, I can promise you!!!

    Joan

     
    Old 07-10-2005, 03:56 AM   #3
    goddessgrl65
    Senior Veteran
     
    goddessgrl65's Avatar
     
    Join Date: Jul 2004
    Posts: 762
    goddessgrl65 HB User
    Re: Addicted to Ativan after 8 days use?

    Hi-
    im also on ativan..for panic disorder-
    im very surprised you'd be having any kind of w/d from 1 mg-for 8 days..supposedly you can use them-up to a month or two-minus w/d..
    you may be very sensitive to the benzos-or still have w/.d from the ambiem-
    but..it sounds like panic to me..
    the tingling/strange headiness-etc..are some symptoms of panic disorder..
    call your dr. immediately..and they should have some answers for you.
    i hope you feel better..!!
    Been living w/ this-since my 20s.
    peace..
    ggrl

     
    Old 07-11-2005, 04:44 AM   #4
    adp831
    Newbie
    (female)
     
    adp831's Avatar
     
    Join Date: Jul 2005
    Posts: 6
    adp831 HB User
    Smile Re: Addicted to Ativan after 8 days use?

    Thanks to everyone who responded. I went to church yesterday and got sick. My mom took me up to the ******** in the middle of service and told him I was sick and he stopped the service and had all of the missionaries and
    decons come to the pulpit to pray for me. My mom is our district missionary and widely respected in our church. As I was getting prayed for, I sobbed uncontrollably because of the frustration from the wd's. Yesterday I felt better than I had in weeks. I am withdrawing from the Ativan, even though it was a small dose, I think it was because I spread 1mg out over the entire day. (.25mg 4x day)
    I know because my symptoms disappear after I take it. Could I be wrong?
    Anyway, I am not an expert on this stuff, but I do know I will get through this. I have just never been one to have patience, but the victory is already mine, I just need to claim it.
    I will pray for everyone on this board to receive their healing. I don't care how long each of us has been on this stuff, we don't deserve it. Let's trust and believe that God will bring us through as quick as our body can handle it.
    I know I decreased my dose too quickly, otherwise my wd symptoms wouldn't be so severe, and I am seeing progress. So I will continue with my taper until I no longer need it. Have good day everyone.

     
    Old 07-11-2005, 05:29 AM   #5
    goddessgrl65
    Senior Veteran
     
    goddessgrl65's Avatar
     
    Join Date: Jul 2004
    Posts: 762
    goddessgrl65 HB User
    Re: Addicted to Ativan after 8 days use?

    Hi again..
    im glad to hear you felt better..yesterday.
    The power of prayer..is real..and your faith will be the foundation of your recovery.
    God bless...
    Ambien is a safe med..to be used on occassion-no more than 2-3 days in a row.
    This is to help break the insomnia.
    The ativan made you feel better-as it calms you-and also has properties-to relieve stomach/nausea problems.
    But- you may want to consult your Dr. to make sure all is ok..
    Thank you for your prayers..
    Sending healing back at cha..
    peace..
    ggrl

     
    Old 07-27-2005, 12:19 PM   #6
    Felicia65
    Veteran
    (female)
     
    Felicia65's Avatar
     
    Join Date: Jul 2005
    Posts: 396
    Felicia65 HB User
    Re: Addicted to Ativan after 8 days use?

    Hello, .. I do not know you, But I too sufferd from panic attacks and anxity. and I took ativan for over 3 years And yes it is addictive and if you do not know what you are doing you will have very bad withdraws, But you have only been on it for 9 days so That tells me the doctor just put you on it for those panic attacks. Why are you tring to stop it so soon? Panic attacks cause the same signs you are talking about I know I have been there How can you be sure it is withdraws or anxity , Your husband just left you I am sure you are tring to deal with a lot of change in your life that will cause anxity and panic attacks But there is a other med for panic attacks called klonpen It is a time release med. That is what helped me and it is not as addicive as ativan. also Zoloft will help to and it is non addicive.... Ask your doctor about this AND NEVER NEVER try to come off any of these meds by your self. IT IS NOT SAFE I hope you feel better so FELICIA

     
    Old 07-28-2005, 07:18 AM   #7
    passion8
    Newbie
    (female)
     
    passion8's Avatar
     
    Join Date: Jul 2005
    Posts: 5
    passion8 HB User
    Re: Addicted to Ativan after 8 days use?

    I was Addicted to Ativan for 4 years! I was up to 14 mgs a day and then quit cold turkey after the doctor refused to give me any more and the pharmacist wouldn't help either...It was hell! The worst thing I ever went thru...all Ican say is quit! take aweek off and quit. I didn't sleep for 7 days strait I was hallucinating i lost my bowels at work(thank god I was wearing askirt...and I shook uncontrollably. I thought I had parkinsons disease. It's been two years now and Iwon't ever ever touch the stuff. I have read about Ambien and tried that I have trouble sleeping and try different things every night but I would never go back to benzoids. The only thing that is good about them is that it goes thru your system fast and you can be free of them quickly butyou will need a week off and go thru the horrible withdrawels. I have been on every drug this is why I am here but Ativan was definately the worst! Good luck and I will try to help you if I can.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    addicted to Percocet Somebody please help me. lisa731 Addiction & Recovery 58 09-03-2011 07:50 PM
    I am addicted to Ativan noaone Addiction & Recovery 19 03-04-2008 08:51 PM
    Addicted to Ativan...Help! kathryn55555 Addiction & Recovery 12 06-22-2007 02:41 PM
    Am I addicted to Ativan? TLynn07 Bipolar Disorder 3 03-06-2007 06:16 AM
    Addicted to ativan? confused32 Addiction & Recovery 0 06-18-2006 08:05 AM
    I donít care if I become addicted to Xanax...Whatever it takes Hyperspace Anxiety 11 03-08-2005 07:17 PM
    Think I am addicted to Lorsapam ? Glenda57 Addiction & Recovery 4 03-02-2005 05:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:31 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!